MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW EPIDURAL CATHETERIZATION COMPONENT; ANESTHESIA CONDUCTION CATHETER

ARROW INTERNATIONAL LLC ARROW EPIDURAL CATHETERIZATION COMPONENT; ANESTHESIA CONDUCTION CATHETER
Catalog Number EC-05500
Medical Device Problem Codes Device Markings/Labelling Problem (2911); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported "the epidural catheter became dislodged from the patient's back when he was ambulating." additional information reported the patient underwent imaging and was "discharged home with seemingly no adverse events".It was determined there was no remaining pieces of the catheter inside the patient.No patient harm or injury.No medical intervention required.The patient's current condition is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4), the customer returned one snaplock assembly and one epidural catheter piece.The returned components were received connected together.The returned components were visually examined with and without magnification.Visual examination of the returned snaplock assembly revealed the snaplock appears typical with no observed defects or anomalies.Visual examination of the returned catheter piece revealed the proximal end of the catheter was returned and was intact.The returned catheter piece also reveals signs of stretching.The extrusion and coil wire are extremely stretched at the likely most distal end of the catheter as the distal tip is not intact and was not returned.The returned catheter appears used as biological material can be seen between the inner coils and adhesive material can be seen on the outer extrusion.No other defects or anomalies were observed.A dimensional inspection was performed on the returned catheter.The returned catheter extrusion measures approximately 67.5cm.This indicates at least 21.0cm of the extrusion is missing as the specification for the epidural catheter indicates that the proper extrusion length of an epidural catheter is 88.5-91.5cm.A device history record review could not be performed as no lot number was provided by the customer.The ifu for this product warns the user, "never tug or quickly pull on catheter during removal from patient to reduce risk of catheter breakage.Do not apply additional tension on the catheter if catheter begins to stretch excessively." the reported complaint of the catheter dislodging from the patient's back could not be confirmed based upon the sample received.The returned catheter piece showed signs of stretching as the extrusion and coil wire were extremely stretched at the likely most distal end.The ifu for this product warns the user never tug or quickly pull on catheter during removal and do not apply additional tension if the catheter begins to stretch as there is a risk for separation.It is unknown how the catheter was handled prior to and during use.Therefore, the potential cause of this complaint could not be determined based on the information provided and the condition of the sample received.

Brand Name
ARROW EPIDURAL CATHETERIZATION COMPONENT
Common Device Name
ANESTHESIA CONDUCTION CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19004647
Report Number3006425876-2024-00298
Device Sequence Number8434635
Product Code BSO
UDI-Device Identifier00801902003447
UDI-Public00801902003447
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K140110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberEC-05500
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by Manufacturer04/01/2024
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date04/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexMale